JournalsrmiVol. 36, No. 5pp. 1571–1596

On Landis’ conjecture in the plane for some equations with sign-changing potentials

  • Blair Davey

    The City College of New York, CUNY, USA
On Landis’ conjecture in the plane for some equations with sign-changing potentials cover
Download PDF

A subscription is required to access this article.

Abstract

In this article, we investigate the quantitative unique continuation properties of real-valued solutions to elliptic equations in the plane. Under a general set of assumptions on the operator, we establish quantitative forms of Landis’ conjecture. Of note, we prove a version of Landis’ conjecture for solutions to Δu+Vu=0−\Delta u + Vu = 0, where VV is a bounded function whose negative part exhibits polynomial decay at infinity. The main mechanism behind the proofs is an order of vanishing estimate in combination with an iteration scheme. To prove the order of vanishing result, we present a new idea for constructing positive multipliers and use it reduce the equation to a Beltrami system. The resulting first-order equation is analyzed using the similarity principle and the Hadamard three-quasi-circle theorem.

Cite this article

Blair Davey, On Landis’ conjecture in the plane for some equations with sign-changing potentials. Rev. Mat. Iberoam. 36 (2020), no. 5, pp. 1571–1596

DOI 10.4171/RMI/1176